MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-REVISION FEMUR REVISION PS SIZE 1 R; KNEE FEMORAL COMPONENT CEMENTED

MEDACTA INTERNATIONAL SA GMK-REVISION FEMUR REVISION PS SIZE 1 R; KNEE FEMORAL COMPONENT CEMENTED
Model Number 02.07.2401R
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 02-jul-2021.Lot 082446d: 1 item manufactured and released on 12-mar-2019.Expiration date: 2024-02-27.No anomalies found related to the problem.Additional item involved in the mix-up: gmk-primary 02.07.2104r femur ps cementless size 4 r lot.082864a.Batch review performed on 02-jul-2021.Lot 082864a: 1 item manufactured and released on 13-mar-2019.Expiration date: 2024-02-27.No anomalies found related to the problem.Preliminary investigation: the mix-up has been confirmed, a box labeled with the ref.(b)(4), lot 082864a, (gmk primary cementless femur size 4 right) was found to include ref.02.07.2401r, lot 082446 (gmk revision ps femur size 1 right) and viceversa.A recall of the lot 082446d was necessary to confirm the mix-up and we have found the size 4 right - lot 082864a of gmk primary cementless - in the box labeled with the lot 082446d.Letters a and d are present at the end of the lot because they are assigned in the re-sterilization process of lots, as per medacta international internal procedure.Both lots involved in the action are composed of 1 device each.Country involved in the recall: (b)(6).
 
Event or Problem Description
During the surgery, opening the gmk-primary femur size 4 box it was found a gmk-revision size 1 item.The surgery was completed successfully using a size 4 gmk-primary narrow implant as a back-up.
 
Additional Manufacturer Narrative
After device receival on (b)(6) 2021 the mix-up has been confirmed, a box labeled with the ref.(b)(4), lot 082864a, (gmk primary cementless femur size 4 right) was found to include ref.(b)(4), lot 082446 (gmk revision ps femur size 1 right).

Brand Name
GMK-REVISION FEMUR REVISION PS SIZE 1 R
Common Device Name
KNEE FEMORAL COMPONENT CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key12141654
Report Number3005180920-2021-00573
Device Sequence Number17360535
Product Code JWH
UDI-Device Identifier07630030821370
UDI-Public07630030821370
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K102437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2024
Device Model Number02.07.2401R
Device Catalogue Number02.07.2401R
Device Lot Number082446D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2021
Supplement Date Received by Manufacturer06/18/2021
Initial Report FDA Received Date07/09/2021
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;